Monday, February 7, 2011

MTX, first weekend

I'm really trying hard to not post until the PFAM is up but it's just not working. Oh well. I need to get out some pent up feelings anyhow.

Stephen Colbert is one of my favorite people in the whole world. He's a wonderful guy, who has seen his share of tough times but still rises above and beyond. Also, he's probably the funniest and smartest person in my life that I actually haven't met :)

This is one of my favorite quotes from him - the real him, and not his Report persona:

"Don't be bitter. Everybody suffers. If you can accept your suffering then you will understand other people better. Be grateful for pain. Love life."

I'm really trying to live my life by that, and I usually do pretty good, but it's tough lately.

I didn't go to class today, and worked a whopping 40 minutes of my 8-hour shift at the hotel. This MTX (I think?) is kicking my ass. I feel like I have the flu kinda? And I don't know what to do about it. The scariest part? Not only am I having like full-on pain between my stomach and my chest, now I'm occasionally (like while walking??) getting ridiculous tingly feelings. Case in point: the boyfriend and I were at the gym yesterday, and all of the sudden my lower leg joints kind of went numb-ish... and then it felt like there was a colony of ants feasting on my legs. I stopped walking and tried to stretch out, but it just didn't help. The biting sensation was (mostly) gone, but my joints were still crap. The night basically ended in me crying, ice pack between my ankles, and my sweet boyfriend rubbing my back and working on cheering me up. He's so good at that for me. Otherwise, you know, I get this cauldron of thoughts stirring around in my head:

I hate being so weak in front of him, especially when he is so strong for me. 


I must look like an idiot, crying and talking about my body like it's another person hating me and trying to kill me. I can't even walk on a treadmill without my body freaking out on me.

Is this the MTX and will it go away? Or am I going through the first stages of MS? I don't want to go through my last years in life like my great grandma did. It's been almost eleven years since she died, and I still don't understand why I didn't ask her more about her strength and her amazing perseverance. There isn't a day that goes by that I don't miss her and think about her.


Will I be able to get my PhD? My Master's? Can I keep going to school after this semester? During this semester? Who am I kidding, thinking that I could work a full-time job if I'm not in school with all this going on?


I'm tired of being dizzy. Why do all my medications cause dizziness and stomach upset? Can we not, at our medically-advanced stage, create a friggin' medication that actually works?!?

I'm alright with waiting until my next appt on the 28th (as long as things don't get worse) to talk to the rheumy. But the boyfriend thinks I need to keep a closer eye on that... and he's probably right. He's the logical one :)  The chest pain has been happening off and on for a little while now, but I've just been saying it's got to be asthma-related and just blowing it off... which is not the smartest idea ever.

Still's Disease, you are a bitch. But I plan on not beings yours anymore, and I'm turning the tables on you one way or another.

1 comment:

  1. eek! what a tough time you're having lately :(

    First of all, the chest thing. did you have an xray before starting mtx? that should've shown up any problems with your lungs if they exist. If you've been having these pains before you started the medication, it might not be related but just to be sure I'd give your rheumy a ring. Better safe than sorry!

    The tiredness..well i've heard that can be a side effect of MTX but it could also be a flare? Some say the tiredness/nausea can fade with time. Your body needs to adjust to this new drug you're putting into it. No wonder it's freaking out, it's like 'what the heeelll is this powerful new stuff?'.

    I can also understand why you'd be worried about MS if your gran suffered from it. Again a genuine thing to bring up with your doctors. However I do know that RA inflammation can cause numbness in the extremities when pressing down on certain nerves. That's why a lot of people get misdiagnosed with carpal tunnel, etc. Sometimes when my feet are flaring it feels like I have sort of pins and needles in them and they feel weird to the touch. Maybe it's something like that. I hope your doctors can figure it out and help you, whatever it is.

    ReplyDelete